Lg Cwd
icon-nav-help
Need Help

Submit your question to our team of health care professionals.

icon-nav-current-questions
Current Question

See what's on the mind of the community right now.

icon-conf-speakers-at-a-glance
Meet the Team

Learn more about our world-renowned team.

icon-nav-archives
DTeam Archives

Review the entire archive according to the date it was posted.

icon-question-mark
August 19, 2003

Behavior

Question from Nashville, Tennessee, USA:

The person in question states she takes glyburide and glimepiride but had not taken her medication for about three to four days. As a result, she was incoherent and appeared to be under the influence of alcohol or drugs which has caused a problem on her job. Are her claims true?

Answer:

I do not understand the exact nature of the question. Glyburide [a pill for Type 2 diabetes] and Amaryl [glimepiride] both lower blood sugar levels. Blood sugars, if they go low enough, can cause incoherence and confusion. The exact relationship between taking the medications and her symptoms needs to be worked out more completely.

JTL